Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 10, 2022, 7:20 PM CDT for DeWitt County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 7:20 PM CDT (00:20 UTC)
- Expired
- Aug 10, 2022, 7:48 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WUUS54 KEWX 110020
SVREWX
TXC123-110115-
/O.NEW.KEWX.SV.W.0147.220811T0020Z-220811T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
720 PM CDT Wed Aug 10 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern DeWitt County in south central Texas...
* Until 815 PM CDT.
* At 719 PM CDT, a severe thunderstorm was located near Ander, or 11
miles east of Yorktown, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Arneckville and Meyersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2881 9757 2890 9764 2905 9729 2893 9722
TIME...MOT...LOC 0019Z 055DEG 10KT 2894 9732
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MO2 follow-up statements
741
WWUS54 KEWX 110044
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Wed Aug 10 2022
TXC123-110115-
/O.CON.KEWX.SV.W.0147.000000T0000Z-220811T0115Z/
DeWitt TX-
744 PM CDT Wed Aug 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN DEWITT COUNTY...
At 744 PM CDT, a severe thunderstorm was located over Weser, or 9
miles southeast of Yorktown, moving southwest at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Meyersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2881 9757 2890 9764 2899 9738 2890 9726
TIME...MOT...LOC 0044Z 055DEG 10KT 2890 9739
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
OAKS/QUIGLEY794
WWUS54 KEWX 110048
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
748 PM CDT Wed Aug 10 2022
TXC123-110058-
/O.CAN.KEWX.SV.W.0147.000000T0000Z-220811T0115Z/
DeWitt TX-
748 PM CDT Wed Aug 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEWITT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2881 9757 2890 9764 2899 9738 2890 9726
TIME...MOT...LOC 0044Z 055DEG 10KT 2889 9740
$$
OAKS/QUIGLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:33 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 10, 6:33 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 633 PM CDT Wed Aug 10 2022 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Issued at 204 PM CDT Wed Aug 10 2022 A line of showers and thunderstorms is moving southward through Central Texas along the southern periphery of the subtropical ridge. This convection will spread into our CWA later this afternoon. Showers and thunderstorms will be possible through the evening across the region except for the southern Rio Grande Plains. Vertical profiles suggest that some storms could produce strong gusty winds, but not severe strength. PW values are also high enough that storms could generate brief heavy rainfall. Storms could produce an inch of rain in a short time. Convection will dissipate by around midnight tonight, but there will still be slight chances for showers overnight. Thursday afternoon showers and thunderstorms will develop again across the entire CWA. There won't be any significant change in the airmass, so brief heavy rain and strong gusty, sub-severe, winds will be still possible. A quick inch of rain will be possible with the strongest storms. With the cloud cover and showers, temperatures will be lower, but still near normal. Activity will diminish through the evening with the loss of daytime heating. && .LONG TERM... (Friday through Wednesday) Issued at 204 PM CDT Wed Aug 10 2022 Scattered shower and thunderstorm activity is expected to continue through Saturday, mainly during the afternoon hours as a shortwave/inverted trough at 500mb continues to round the base of the sub-tropical ridge centered to our northwest over the central High Plains. With plentiful moisture in place (2+ inch PWATs possible along and east of I-35) and the cooling effect from increased cloud cover and rainfall, high temperatures are expected to be near to slightly below normal through at least Sunday. Through the beginning of next week, the area will be subject to a warming and mostly dry trend as the sub-tropical ridge shifts further south and gains a more dominant influence across the southern Plains. Continued isolated shower and thunderstorm activity cannot be ruled out, especially on Sunday across southern portions of the CWA, but the expectation is for less and less coverage each afternoon through Wednesday. Looking beyond mid-week next week, there are indications in looking at deterministic ensemble means that the sub-tropical ridge may shift further northwest towards the Great Basin, which would set of northwesterly flow across Texas and allow for increased precipitation potential. Something to monitor over the coming days. && .AVIATION... (00Z TAFS) Issued at 628 PM CDT Wed Aug 10 2022 Scattered convection is in progress across portions of the region, most notably near/around AUS. Expect this convection to drift south through the remainder of the evening hours, likely bringing gusty winds and occasional lightning strikes to the I-35 terminals. Expect activity to taper around after 03Z, giving way to prevailing VFR through the overnight period. Convection is possible again tomorrow afternoon at all aerodromes, and has been accounted for with a VCTS after 18Z Thursday in the 00Z TAF package. Like today, any storms will bring brief gusty winds and occasional lightning strikes. Precipitation should taper moving into the evening hours tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 95 75 96 / 50 50 30 50 Austin Bergstrom Intl Airport 76 95 75 94 / 50 50 30 50 New Braunfels Muni Airport 76 96 74 96 / 30 60 30 60 Burnet Muni Airport 74 94 74 94 / 40 50 20 40 Del Rio Intl Airport 79 99 79 99 / 10 50 30 40 Georgetown Muni Airport 76 95 76 94 / 50 50 30 50 Hondo Muni Airport 76 98 76 98 / 20 60 30 50 San Marcos Muni Airport 75 96 74 95 / 40 60 30 50 La Grange - Fayette Regional 76 94 73 94 / 50 60 40 60 San Antonio Intl Airport 77 97 77 96 / 30 60 30 60 Stinson Muni Airport 77 97 76 97 / 20 60 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...Gale Aviation...Quigley
Hazardous weather outlook, Aug 10, 3:03 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 303 AM CDT Wed Aug 10 2022 TXZ171>173-183>194-202>209-217>225-228-110815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 303 AM CDT Wed Aug 10 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A few strong storms with gusty winds and locally heavy downpours are possible over parts of South Central Texas this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong storms with gusty winds and locally heavy downpours are possible over parts of South Central Texas Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 10, 5:35 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
535 PM CDT Wed Aug 10 2022
TXZ183>185-102315-
Val Verde TX-Edwards TX-Real TX-
535 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southwestern Edwards,
east central Val Verde and western Real Counties through 615 PM
CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Loma Alta to 8 miles west of
Rocksprings to 12 miles north of Vance. Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocksprings, Loma Alta, Barksdale, Vance, Carta Valley, Devil's
Sinkhole State Natural Area and Vinegarone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2978 10087 2966 10034 2971 9980 3005 9989
3005 10035 3017 10078
TIME...MOT...LOC 2235Z 359DEG 11KT 3009 10070 2999 10035 2999 9998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 10, 6:06 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
606 PM CDT Wed Aug 10 2022
TXZ192>194-209-102345-
Bastrop TX-Fayette TX-Lee TX-Travis TX-
606 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southeastern Travis,
Bastrop, southeastern Lee and northern Fayette Counties through 645
PM CDT...
At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyldwood to near Paige to near Lake
Somerville State Park & Trailway. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bastrop, Giddings, Smithville, Round Top, Camp Swift, Circle D-KC
Estates, Cedar Creek, Lake Somerville State Park & Trailway,
Wyldwood, Paige, Upton, Webberville, Carmine, Phelan, Bastrop State
Park, Hills Prairie, Northrup, Garfield, Rockne and Watterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2991 9709 2999 9756 3006 9764 3007 9764
3029 9754 3021 9708 3032 9669 3029 9664
3025 9669 3024 9674 3020 9674 3016 9679
3014 9677 3015 9671 3017 9669 3015 9668
3015 9665 3006 9662
TIME...MOT...LOC 2305Z 001DEG 18KT 3021 9746 3015 9709 3026 9672
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 10, 6:23 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
623 PM CDT Wed Aug 10 2022
TXZ191>193-208-110015-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
623 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northwestern
Caldwell, east central Hays, south central Travis and west central
Bastrop Counties through 715 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mustang Ridge, or 8 miles south of Austin Bergstrom Int Airport,
moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Kyle, Buda, Uhland, Mustang Ridge, Niederwald, Onion Creek,
Creedmoor, Maha and Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3017 9776 3014 9756 2992 9761 2999 9792
TIME...MOT...LOC 2323Z 018DEG 11KT 3007 9769
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 10, 6:49 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
649 PM CDT Wed Aug 10 2022
TXZ209-223-225-110030-
Lavaca TX-Fayette TX-Gonzales TX-
649 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of northeastern
Gonzales, southern Fayette and northwestern Lavaca Counties through
730 PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cistern to 8 miles southwest of La Grange to
near Fayetteville. Movement was southwest at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Schulenburg, Flatonia, Moulton, Waelder, Muldoon, Cistern, Komensky,
Swiss Alp, Dubina, Engle, Ammannsville, Thompsonville, Mullins
Prairie, Freyburg, Moravia, High Hill, Newtonville, Elm Grove,
O'Quinn and Nickle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9687 2961 9684 2958 9683 2958 9679
2956 9677 2953 9679 2952 9728 2963 9757
2969 9749 2978 9732 2988 9722 2984 9688
2988 9664
TIME...MOT...LOC 2349Z 047DEG 28KT 2984 9721 2981 9693 2985 9668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Aug 10, 7:14 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Wed Aug 10 2022
TXZ224-110100-
De Witt TX-
714 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of south central DeWitt
County through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ander, or 11 miles south of Cuero, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arneckville and Meyersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2881 9757 2886 9762 2905 9730 2894 9720
TIME...MOT...LOC 0014Z 061DEG 13KT 2894 9730
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:14 PM CDT | Special Weather Statement | EWX | DeWitt | 46 min |
| Aug 10, 7:42 PM CDT | Special Weather Statement | EWX | Lavaca | 33 min |
| Aug 10, 8:22 PM CDT | Special Weather Statement | EWX | Lavaca | 38 min |
| Aug 10, 8:52 PM CDT | Special Weather Statement | EWX | Wilson | 38 min |
| Aug 10, 9:02 PM CDT | Special Weather Statement | EWX | DeWitt | 43 min |
| Aug 11, 2:25 PM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 50 min |
| Aug 11, 2:32 PM CDT | Special Weather Statement | EWX | Edwards | 28 min |
| Aug 11, 3:26 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 49 min |
| Aug 11, 4:15 PM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 60 min |
| Aug 11, 5:14 PM CDT | Special Weather Statement | EWX | Wilson | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.